MAUDE Adverse Event Report: TELEFLEX MEDICAL WECK EFX SHIELD PORT SITE CLOSURE SYSTEM; INSTRUMENT, LIGATURE PASSING A

TELEFLEX MEDICAL WECK EFX SHIELD PORT SITE CLOSURE SYSTEM; INSTRUMENT, LIGATURE PASSING A
Model Number IPN923663
Medical Device Problem Codes Break (1069); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).The device investigation is pending and a follow-up report will be issued after the investigation is completed.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Reported issue: during a gastric sleeve procedure the product broke and was unable to grab suture.While the product was being used to close the fascia, a piece broke off inside the patient; the piece was removed and a new weck was used.
 
Additional Manufacturer Narrative
(b)(4).The device was returned and sent to the manufacturing site (bridgemedica) for investigation.Bridgemedica reports "there were no images of the falling unit and the unit was misplaced and unavailable for a physical review.Additionally, no lot number was provided to allow for a dhr review.".
 
Event or Problem Description

Brand Name
WECK EFX SHIELD PORT SITE CLOSURE SYSTEM
Common Device Name
INSTRUMENT, LIGATURE PASSING A
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
9194332672
MDR Report Key16095724
Report Number3011137372-2023-00002
Device Sequence Number12441763
Product Code HCF
UDI-Device Identifier14026704739001
UDI-Public14026704739001
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN923663
Device Catalogue NumberEFX002
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale